Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 30, 2006, 10:00 PM CST for Grayson County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 10:00 PM CST (04:00 UTC)
- Expired
- Mar 30, 2006, 10:45 PM CST
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 10:20 PM CST | HAIL 1 | Howe, TX | ONE INCH HAIL 608 SOUTH MAPLE...HOWE IN GRAYSON COUNTY BY PUBLIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 5:39 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 310401
TORFWD
TXC181-310445-
/O.NEW.KFWD.TO.W.0003.060331T0400Z-060331T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CST THU MAR 30 2006
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1045 PM CST
* AT 958 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 8 MILES SOUTHWEST OF SHERMAN...MOVING EAST AT 25
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
HOWE BY 1010 PM
VAN ALSTYNE BY 1020 PM
TOM BEAN BY 1025 PM
WHITEWRIGHT BY 1035 PM
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...LARGE HAIL AND DAMAGING WINDS ARE LIKELY
WITH THIS STORM.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FRIDAY MORNING FOR
NORTHEASTERN TEXAS.
LAT...LON 3356 9672 3348 9675 3341 9656 3341 9639
3356 9638
$$2 follow-up statements
000
WWUS54 KFWD 310423
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1022 PM CST THU MAR 30 2006
TXC181-310445-
/O.CON.KFWD.TO.W.0003.000000T0000Z-060331T0445Z/
GRAYSON TX-
1022 PM CST THU MAR 30 2006
...A TORNADO WARNING CONTINUES UNTIL 1045 PM CST FOR SOUTHEASTERN
GRAYSON COUNTY...
AT 1022 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS THUNDERSTORM MAY
PRODUCE A TORNADO AT ANY TIME. THE MOST DANGEROUS PART OF THIS
STORM WAS LOCATED 11 MILES SOUTH OF SHERMAN...MOVING EAST AT 30 MPH.
THE DEVELOPING TORNADO WILL BE NEAR...
7 MILES SOUTH OF WHITEWRIGHT BY 1035 PM
TAKE COVER ON THE LOWEST FLOOR OF YOUR HOME IN AN INTERIOR CLOSET OR
BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
IN ADDITION TO TORNADOES...TENNIS BALL SIZE HAIL AND DAMAGING WINDS
ARE LIKELY WITH THIS STORM.
LAT...LON 3356 9672 3348 9675 3341 9656 3341 9639
3356 9638
$$
92000
WWUS54 KFWD 310443
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1042 PM CST THU MAR 30 2006
TXC181-310452-
/O.EXP.KFWD.TO.W.0003.000000T0000Z-060331T0445Z/
GRAYSON TX-
1042 PM CST THU MAR 30 2006
...THE TORNADO WARNING FOR SOUTHEASTERN GRAYSON COUNTY HAS BEEN
ALLOWED TO EXPIRE...
AT 1042 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAS WEAKENED AND EXITED THE COUNTY. THEREFORE THE WARNING
HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3356 9672 3348 9675 3341 9656 3341 9639
3356 9638
$$
92What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 30, 9:28 PM CST, 32 minutes earlier.
Area forecast discussion, Mar 30, 9:28 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 928 PM CST THU MAR 30 2006 .928 PM UPDATE... WE HAVE UPDATED THE ZONE FORECAST TO INCREASE RAIN CHANCES TO 60 PERCENT IN THE NORTHEASTERN MOST COUNTIES/GRIDS. HAVE ALSO INCREASED POPS A BIT IN THE COUNTIES DIRECTLY SOUTH OF THE 60 PERCENT POPS...AS SOME OF THE MODELS FORECAST PRECIP SPREADING SOUTHEAST WARD LATE THIS EVENING. WE WILL ISSUE ANOTHER UPDATED FORECAST BEFORE MIDNIGHT. #26 && .PREV DISCUSSION... /ISSUED 522 PM CST THU MAR 30 2006/ UPDATE... WE HAVE UPDATE THE ZONES...MAINLY TO INCREASE THE POPS AND CHANCE OF SEVERE WEATHER IN THE NORTHWEST AND NORTHERN COUNTIES. POPS HAVE BEEN RAISED TO 50% IN THE EXTREME NORTHWEST ZONES. #26 PREV DISCUSSION... /ISSUED 520 PM CST THU MAR 30 2006/ AVIATION.... STRONG SOUTH WINDS SHOULD BEGIN TO GRADUALLY DIMINISH AS SUNSET APPROACHES. HAVE NOT MENTIONED ANY CONVECTION IN THE TAFS THROUGH THE PERIOD...AS CONVECTION SHOULD STAY NORTH OF THE METROPLEX. ONLY CONCERN IS THAT IF ENOUGH CONVECTION CONTINUES TO DEVELOP AND TRAIN OVER THE NW CWA...THIS MAY ESTABLISH A COLD POOL AND ALLOW FOR MORE SOUTHEASTWARD PROPAGATION INTO THE LLJ. WILL CONTINUE TO MONITOR BUT CONFIDENCE IN THIS SCENARIO IS LOW ATTM. OTHERWISE...VFR CIGS WILL LOWER TO MVFR AROUND MIDNIGHT AND PERSIST INTO FRI MORNING BEFORE LIFTING AGAIN. TR/92 DISCUSSION... LINE OF THUNDERSTORMS CONTINUES TO MOVE ACROSS OKLAHOMA WITH THE DRYLINE WHILE CONVECTION ALONG THE SOUTHERN END IS SLOW TO DEVELOP. THE ENVIRONMENT IN NORTH TEXAS IS STILL CAPPED BUT THE CIN IS QUICKLY ERODING. A FEW STORMS ALONG THE SOUTHERN EDGE OF THE DRYLINE WILL PROBABLY MOVE ACROSS PORTIONS OF OUR NORTHERN ZONES...WITH THE CHANCE FOR HAIL AND HEAVY DOWNPOURS. THE MODELS STILL KEEP THE DRYLINE OUT OF OUR CWA...THUS HAVE KEPT POPS FOR TONIGHT ALONG THE RED RIVER. AS THE UPPER LEVEL SYSTEM MOVES OUT OF THE PLAINS TONIGHT...A FRONT WILL DRAG TO THE RED RIVER AND STALL THERE UNTIL SATURDAY WHEN IT LIFTS BACK NORTH AS A WARM FRONT. THIS NORTHWARD LIFT IS A RESULT OF ANOTHER SURFACE SYSTEM DEVELOPING OFF THE ROCKIES. THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS ON SUNDAY...MUCH LIKE TODAYS SYSTEM...WITH ANOTHER DRYLINE AND FRONT. THE DRYLINE APPEARS TO MAKE IT INTO OUR FAR WESTERN ZONES BUT NOT MUCH FURTHER BEFORE THE FRONT OVERTAKES IT. THE FRONT WILL MOVE THROUGH MONDAY MORNING BRINGING SLIGHTLY COOLER TEMPERATURES AND WILL QUICKLY CUT OFF THE RAIN CHANCES FOR A FEW DAYS. BEYOND THAT...ANOTHER SYSTEM DEVELOPS OFF THE ROCKIES ON WEDNESDAY BRINGING A DRYLINE THROUGH NORTH TEXAS ON THURSDAY...BUT HAVE KEPT ONLY SLIGHT POPS WITH THIS SYSTEM FOR NOW. DUE TO THE VARIOUS BOUNDARIES AND SURFACE LOWS AFFECTING NORTH TEXAS OVER THE NEXT WEEK...HAVE LEFT POPS IN JUST ABOUT EVERY DAY IN SOME PLACE OR ANOTHER IN NORTH TEXAS. MOST OF THE POPS REMAIN ACROSS THE NORTHERN HALF OF THE CWA DUE MAINLY TO THE STALLED BOUNDARIES AND WEAK DRYLINES PUSHING THROUGH TO THE NORTH OF HERE. WHILE RAIN ACCUMULATIONS ARE NOT VERY BIG...THE CHANCE FOR THUNDERSTORMS EXISTS ALMOST EVERY DAY AS WE TRANSITION INTO A SPRING-LIKE PATTERN. AS OF RIGHT NOW...THE ONLY SEVERE POTENTIAL APPEARS TO BE LATE FRIDAY IN THE EASTERN ZONES AS THE BOUNDARY STALLS AND MAYBE SUNDAY AS THE DRYLINE APPROACHES. TEMPERATURES OVER THE NEXT FEW DAYS WILL BE FAIRLY CONSISTENT AND WARM. HAVE FOLLOWED THE MEXMOS WITH HIGHS AND LOWS...ONLY MAKING A FEW ADJUSTMENTS. JD/82 FWD WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 6 PM THURSDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107-TXZ115-TXZ116-TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130- TXZ131-TXZ132-TXZ133-TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145- TXZ156-TXZ157-TXZ158-TXZ159. && .FWD WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL MIDNIGHT FRIDAY FOR TXZ091-TXZ092-TXZ093- TXZ094-TXZ095-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ106- TXZ107. && /26
Hazardous weather outlook, Mar 30, 9:30 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CST THU MAR 30 2006 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-312115- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 930 PM CST THU MAR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT ALONG AND JUST SOUTH OF THE RED RIVER. STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS COULD BE SEVERE... PRODUCING DAMAGING WINDS AND LARGE HAIL. THERE WILL ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED IN THE SLIGHT RISK AREA ALONG AND JUST SOUTH OF THE RED RIVER TONIGHT. 92
In the hours before
Local storm report, Mar 30, 8:13 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 SW POTTSBORO 33.72N 96.73W
03/30/2006 M2.75 INCH GRAYSON TX FIRE DEPT/RESCUE
CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF
BALL AND BASE BALL SIZE HAIL FALLINGLocal storm report, Mar 30, 8:13 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 5 SW POTTSBORO 33.72N 96.73W
03/30/2006 E2.75 INCH GRAYSON TX FIRE DEPT/RESCUE
CONFIRMED FUNNEL 7 MILES WEST OF SHERWOOD SHORES...GOLF
BALL AND BASE BALL SIZE HAIL FALLINGLocal storm report, Mar 30, 8:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG DENISON 33.76N 96.56W
03/30/2006 GRAYSON TX BROADCAST MEDIA
CHANNEL 12 BROADCAST MEDIA REPORTS POWER LINES DOWN SW
DENISON IN GRAYSON COUNTYLocal storm report, Mar 30, 8:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY WITH PEA AND NICKLE WITH 40
MPH WINDS AT 1 MILES N OF GAINESVILLELocal storm report, Mar 30, 8:58 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
858 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 5 W GAINESVILLE 33.64N 97.24W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
QUARTER SIZE HAIL AT LINDSEY COVERED THE GROUND...
PEA AND NICKLE SIZE HAIL WITH 40 MPH WINDS 1 MILES
N OF GAINESVILLELocal storm report, Mar 30, 9:02 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
902 PM CST THU MAR 30 2006
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL GAINESVILLE 33.64N 97.15W
03/30/2006 E1.00 INCH COOKE TX EMERGENCY MNGR
IN GAINESVILLE RECEIVING NICKLE AND QUARTER SIZE HAILThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 6:00 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 30 min |
| Mar 30, 6:11 PM CST | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| Mar 30, 6:38 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 67 min |
| Mar 30, 7:41 PM CST | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 64 min |
| Mar 30, 7:58 PM CST | Tornado Warning | FWD | Grayson | 47 min |
| Mar 30, 8:41 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 64 min |
| Mar 30, 8:42 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 33 min |
| Mar 30, 8:52 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Mar 30, 9:10 PM CST | Severe Thunderstorm Warning | FWD | Cooke | 20 min |
| Mar 30, 9:24 PM CST | Flash Flood Warning | FWD | Grayson | 3 hr |
| Mar 30, 9:43 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 47 min |
| Mar 30, 9:45 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 45 min |
| Mar 30, 10:29 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 61 min |
| Mar 30, 10:35 PM CST | Severe Thunderstorm Warning | FWD | Lamar | 55 min |
| Mar 30, 11:07 PM CST | Severe Thunderstorm Warning | FWD | Hunt | 38 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.